Hail, Bossier
- When
- March 18, 12:00 PM CST
- Where
- Bossier County, 1.29 mi ESE of Vanceville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.591, -93.711
Quarter size hail reported in the Rosedale Place Subdivision in North Bossier City.
The severe weather setup for March 18th was not a lot different than the setup for severe weather that occurred across the Four State Region on March 17th. An elevated boundary remained nearly stationary north of the Interstate 20 corridor of Northern Louisiana and Northeast Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The severe weather setup for March 18th was not a lot different than the setup for severe weather that occurred across the Four State Region on March 17th. An elevated boundary remained nearly stationary north of the Interstate 20 corridor of Northern Louisiana and Northeast Texas. Likewise, a warm front was moving northward during the day towards the Interstate 20 corridor which allowed for increasing moisture and instability to reach the corridor by late morning into the afternoon hours. Weak disturbances aloft continued to move eastward out of Northern Texas and these disturbances provided the lift necessary for scattered severe thunderstorms, all of which produced hail. Again the hail produced by these thunderstorms ranged from near pea size to near golfball size given the steep mid level temperature lapse rates present.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 18, 9:00 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT FRI MAR 18 2016 .DISCUSSION... WARM FRONT CURRENTLY LOCATED JUST INLAND ALONG THE LA AND SE TX GULF COAST FORECAST TO MOVE N AND INLAND THROUGH THIS AFTERNOON AND EVENING. ACCORDINGLY...EXPECT SCT SHOWERS AND TSTMS TO DEVELOP WITH THE HEATING OF THE DAY. ELSEWHERE A QUITE INTERESTING UNDULAR BORE FEATURE AS NOTED ON THE CURRENT VISIBLE SATELLITE IMAGERY ACROSS CENTRAL AND W CENTRAL TX MOVING SE THIS MORNING TOWARD S CENTRAL TX. NO CHANGES PLANNED FOR CURRENT TEXT AND GRID FORECASTS AT THIS TIME. WE MAY REEVALUATE CURRENT FORECAST HIGH TEMPERATURES FOR THIS AFTERNOON AS WIDESPREAD CLOUDS MAY REDUCE HIGHS BY A CATEGORY. /VIII./ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 51 61 37 / 50 50 20 0 MLU 71 52 60 39 / 50 50 20 0 DEQ 65 40 60 29 / 60 40 10 0 TXK 68 44 60 35 / 60 50 10 0 ELD 68 47 59 33 / 50 50 10 0 TYR 72 46 60 36 / 60 50 10 0 GGG 72 48 61 36 / 60 50 20 0 LFK 79 54 64 39 / 50 60 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1139 AM CDT FRI MAR 18 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1139 AM CDT FRI MAR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE REGION...NEAR AND NORTH OF A WARM FRONT THAT SHOULD LIFT NORTH TO NEAR OR JUST SOUTH OF THE INTERSTATE 20 CORRIDOR BY LATE THIS FRIDAY AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL SHIFT SOUTHEAST INTO THE REGION THIS AFTERNOON AND TAP INTO THE WARM...MOIST...AND UNSTABLE AIR NEAR THE FRONT...SUCH THAT SOME STORMS MAY BECOME SEVERE THROUGH THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS...WITH BRIEF HEAVY RAINFALL ALSO POSSIBLE. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH FROM NORTHWEST TO SOUTHEAST TONIGHT...AS A COLD FRONT SWEEPS SOUTHEAST THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... MUCH COLDER AIR WILL SETTLE SOUTH INTO THE REGION THIS WEEKEND...WITH THE PROTECTED AREAS OF SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS POSSIBLY EXPERIENCING FREEZING TEMPERATURES SUNDAY MORNING. BETTER RADIATIONAL COOLING IS EXPECTED AREAWIDE SUNDAY NIGHT...WITH MUCH OF SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS POSSIBLY OBSERVING FREEZING TEMPERATURES. ELSEWHERE...AREAS OF FROST ARE EXPECTED...WHICH MAY HARM TENDER VEGETATION. AREA RESIDENTS SHOULD PREPARE TO TAKE PRECAUTIONS IN PROTECTING TENDER VEGETATION FROM THESE COLD TEMPERATURES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CDT FRI MAR 18 2016
ARZ050-051-059-181815-
HOWARD AR-LITTLE RIVER AR-SEVIER AR-
1227 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...SOUTH
CENTRAL HOWARD AND SOUTHERN SEVIER COUNTIES UNTIL 115 PM CDT...
AT 1226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WINTHROP...OR NEAR HORATIO...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HORATIO...LOCKESBURG...WINTHROP...BEN LOMOND...OAK GROVE...CERROGORDO...
CENTRAL...BROWNTOWN...SILVER RIDGE...WEST OTIS AND BELLVIEW.
LAT...LON 3379 9393 3374 9443 3392 9448 3395 9448
3396 9447 3404 9402
TIME...MOT...LOC 1726Z 260DEG 30KT 3384 9437
13PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 PM CDT FRI MAR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM HAIL HORATIO 33.94N 94.36W
03/18/2016 E0.75 INCH SEVIER AR LAW ENFORCEMENT
&&
EVENT NUMBER SHV1600239
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 PM CDT FRI MAR 18 2016
LAZ006-014-181815-
UNION LA-OUACHITA LA-
1237 PM CDT FRI MAR 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND NORTHERN
OUACHITA PARISHES UNTIL 115 PM CDT...
AT 1236 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CLAIBORNE...MOVING EAST AT 35 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...CLAIBORNE...WEST MONROE...SWARTZ...STERLINGTON...LOCH LOMON...
GUTHRIE...EUREKA...DESHARD...DREW...FAIRBANKS...ROCKY BRANCH...FOLKSVILLE...
CHENIERE AND PERRYVILLE.
LAT...LON 3249 9234 3267 9238 3274 9206 3274 9205
3273 9206 3269 9205 3270 9204 3271 9204
3270 9202 3271 9197 3268 9197 3266 9194
3267 9192 3266 9191 3260 9193 3253 9191
TIME...MOT...LOC 1736Z 259DEG 30KT 3260 9228
13SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1237 PM CDT FRI MAR 18 2016 LAZ005-006-181830- UNION LA-LINCOLN LA- 1237 PM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHEASTERN LINCOLN PARISHES UNTIL 130 PM CDT... AT 1237 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF RUSTON...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RUSTON...FARMERVILLE...DUBACH...VIENNA...DOWNSVILLE...BAYOU D ARBONNE LAKE...UNIONVILLE...D ARBONNE...MOUNT ZION AND SHILOH. LAT...LON 3254 9266 3271 9276 3295 9229 3271 9215 TIME...MOT...LOC 1737Z 243DEG 23KT 3266 9263 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1239 PM CDT FRI MAR 18 2016 ARZ073-LAZ004>006-181830- UNION AR-UNION LA-CLAIBORNE LA-LINCOLN LA- 1239 PM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL UNIONUNION UNION... NORTHWESTERN UNION...NORTHWESTERN LINCOLN AND EAST CENTRAL CLAIBORNE PARISHES UNTIL 130 PM CDT... AT 1238 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF BERNICE...OR 13 MILES EAST OF HOMER...MOVING NORTHEAST AT 25 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BERNICE...STRONG...COOLEY...MARION...LISBON...SPEARSVILLE...LILLIE... LOCKHART...CORNEY LAKE...AURELLE...CORINTH...OAKLAND...TAYLORVILLE... ANTIOCH AND SUMMERFIELD. LAT...LON 3269 9286 3285 9296 3314 9239 3290 9225 TIME...MOT...LOC 1738Z 242DEG 23KT 3280 9283 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 1250 PM CDT FRI MAR 18 2016 LAZ001-002-181815- BOSSIER LA-CADDO LA- 1250 PM CDT FRI MAR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CADDO AND WEST CENTRAL BOSSIER PARISHES UNTIL 115 PM CDT... AT 1249 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLANCHARD...OR NEAR SHREVEPORT...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHREVEPORT...BOSSIER CITY...BLANCHARD...FOSTERS...EASTWOOD...RED CHUTE... FERGUSON AND BODCAU. LAT...LON 3250 9386 3258 9389 3268 9361 3253 9357 TIME...MOT...LOC 1749Z 255DEG 26KT 3255 9380 13
The Shreveport radar (KSHV), 20 km away, was scanning. The volume nearest the first event began at 18:02 UTC.
12 hail. Local standard time, as filed.
Quarter size hail reported in the Rosedale Place Subdivision in North Bossier City.
Golfball size hail reported at Airline High School.
Golfball size hail fell at Sterlington High School.
Golfball size hail was reported on Highway 563.
Quarter size hail was reported in Simsboro.
The public posted a photo of quarter size hail that fell in Sterlington on the KNOE-TV Facebook page.
Quarter size hail was reported on Cooktown Road one-half mile north of Interstate 20.
Quarter size hail was reported on Highway 546 just north of the Interstate 20 exit.
Ping pong ball size hail covered the ground near Kiroli Park.
Ping pong ball size hail fell on Highway 165 near the intersection of Old Sterlington Road.
Penny size hail fell in Junction City on the Louisiana side.
Dime to penny size hail fell east of Heflin per KTAL-TV.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2016Every state in 2016This day in weather historyWarnings in Louisiana, March 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616368, 616369, 616370, 616371, 616372, 616403, 616404, 616405, 616406, 616407, 616408, 616409.